# SDR CA970325007

- Difficulty date: February 20, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Tappet Body
- Part number: SL72877
- Condition: Worn
- Location: Cam Exh Lobe
- Part time: 930 hours
- Component: Supairpart, SL19340
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED HIGH EGT ON DESCENT AFTER MAKING A POWER REDUCTION. INSPECTION FOUND THE CAMSHAFT #1 EXHAUST LOBE AND #1 TAPPET BODY HAD 1/3 OF THE FACE MATERIAL WORN OFF AND RESTRICTING THE EXHAUST VALVE FROM FULL MOVEMENT. THE MAIN OIL FILTER HAD METAL CONTAMINATION. THE ENGINE MANUFACTURER CLAIMS THE CAMSHAFT LOBE PITTED AND WORN DUE TO CONTACT BETWEEN THE LOBE AND A SPALLED OR CHIPPED LIFTER BODY. LOBE DISTRESS IS SECONDARY AND BEGINS AFTER LIFTERS BECOME SPALLED BECAUSE OF INSUFFICIENT LUBRICATION FROM EITHER COLD STARTS AND RUN UPS DURING COLD WEATHER OR FROM OVER DILUTION. AVCO LYCOMING RECOMMENDS THE USE OF AN OIL ADDITIVE P/N 16702 ANTI-SCUFFING AGENT TO REDUCE WEAR. S.I. 1409 REFERS.
